|Already had neuropathy
Jul 17, 2002
I have been positive 17 1/2 years. My current numbers are CD4 270 and VL at 19,000. I haven't taken anything for the past year and a half as the last group of medicines I was on was salvage therapy. I developed neuropathy from Zerit, weekly kidney stones from Crixivan and pancreatitis from Norvir (soubled dose, as the Crixivan dose was cut in half to avoid more kidney stones). I have not been taken off of any medication due to failure of the medicine. However, I stopped taking them because of the side effects. My question is, if and when I have to go back on medicine, if the medicine has a side effect of neuropathy, am I now predisposed to developing it as I had with the Zerit. That was the most horrible time in my life. It lasted about a year at full force and I do not want to repeat it. I'm thinking of not going back on medicines at all as I have developed the worst side effects from them, and believe me I'm not a wimp, its just intolerable. Thank you for your time.
| Response from Dr. Henry
If you have never failed any of the drugs you have been on then you should have lots of options. I would avoid the "d" drugs (ddC, d4T, ddI) with your history of neuropathy and indinavir. AZT, 3TC, abacavir, tenofovir, the NNRTI class and other PIs (such as , Viracept or Fortovase or Agenerase or Kaletra or the upcoming drug atazanavir) all may be options. For sure a major objective is for the drugs to be well tolerated by you. Out of that list there likely is a 3-4 drug regimen that would be a good fit. A careful review of your entire treatment history, a resistance test, and a discussion with your HIV doc should point the way. I would consider restarting once your CD4 count < 200-250 consistently. Good luck. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis Worried It Could Be AIDS
- How Common Are Anal Warts?
- Anal Warts After Deep Kissing Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- White Spots After Touching Skin Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.